Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Austin/San Antonio, TX

November 14, 200729 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Nov 14, 2007, 6:11 PM CST for 29 counties in Texas. It took effect at Nov 15, 2007, 4:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 6:11 PM CST (00:11 UTC)
In effect from
Nov 15, 2007, 4:00 AM CST
Expired
Nov 15, 2007, 2:17 PM CST
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
All 29 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 31 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 150011
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 PM CST WED NOV 14 2007

...A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY FROM 9 AM TO 7 PM CST THURSDAY...

.A STRONG COLD FRONT MOVING THROUGH SOUTH CENTRAL TEXAS THIS
EVENING WILL BRING MUCH DRIER AND WINDY CONDITIONS TO THE AREA
TONIGHT AND THURSDAY. HUMIDITIES LOWERING THROUGH THE 20S AND
INTO THE TEENS...COMBINED WITH GUSTY WINDS OF 15 TO 25 MPH WILL
WILL RESULT IN EXTREME FIRE BEHAVIOR AS VEGETATION FUELS HAVE
DRIED TO THE POINT OF BECOMING CURED FOR THE WINTER. OVER THE RIO
GRANDE PLAINS WEATHER CONDITIONS WILL APPROACH CRITICAL FIRE
WEATHER VALUES.

TXZ171>173-185>194-203>209-218>225-228-151300-
/O.NEW.KEWX.FW.W.0014.071115T1500Z-071116T0100Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
611 PM CST WED NOV 14 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CST
THURSDAY. 

A STRONG COLD FRONT MOVING THROUGH SOUTH CENTRAL TEXAS THIS
EVENING WILL BRING MUCH DRIER AND WINDY CONDITIONS TO THE AREA
TONIGHT AND THURSDAY. FALLING HUMIDITIES DURING THE DAY THURSDAY
COMBINED WITH NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN THE
POTENTIAL FOR EXTREME FIRE BEHAVIOR. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
3 follow-up statements
000 
WWUS84 KEWX 150927
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 AM CST THU NOV 15 2007

...A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY FROM 4 AM TO 7 PM CST THURSDAY...

.A STRONG COLD FRONT HAS MOVED THROUGH SOUTH CENTRAL TEXAS AND HAS
BROUGHT WINDY AND MUCH DRIER CONDITIONS TO THE AREA. HUMIDITIES
HAVE LOWERED INTO THE 20S AND WILL CONTINUE TO DROP INTO THE TEENS
THIS AFTERNOON. GUSTY NORTH WINDS OF 15 TO 25 MPH THIS MORNING AND
THROUGH THIS AFTERNOON WILL RESULT IN EXTREME FIRE BEHAVIOR.
VEGETATION FUELS HAVE DRIED TO THE POINT OF BECOMING CURED FOR THE
WINTER. WEATHER CONDITIONS ACROSS THE RIO GRANDE PLAINS WILL
APPROACH CRITICAL FIRE WEATHER VALUES.

TXZ171>173-185>194-203>209-218>225-228-152000-
/O.EXT.KEWX.FW.W.0014.071115T1000Z-071116T0100Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
327 AM CST THU NOV 15 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

A STRONG COLD FRONT HAS MOVED THROUGH SOUTH CENTRAL TEXAS AND HAS
BROUGHT WINDY AND MUCH DRIER CONDITIONS TO THE AREA. HUMIDITIES
HAVE LOWERED INTO THE 20S AND WILL CONTINUE TO DROP INTO THE TEENS
THIS AFTERNOON. GUSTY NORTH WINDS OF 15 TO 25 MPH THIS MORNING AND
THROUGH THIS AFTERNOON WILL RESULT IN EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 152005
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 PM CST THU NOV 15 2007

...RED FAG WARNING HAS BEEN CANCELLED...

.WINDS ARE DIMINISHING AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD
ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE 20 FOOT WIND
SPEEDS NO LONGER MEET RED FLAG WARNING CRITERIA.

TXZ171>173-185>194-203>209-218>225-228-152115-
/O.CAN.KEWX.FW.W.0014.000000T0000Z-071116T0100Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
205 PM CST THU NOV 15 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE RED FLAG WARNING. 

THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
LLANO... BURNET... WILLIAMSON... REAL... KERR... BANDERA... GILLESPIE...
KENDALL... BLANCO... HAYS... TRAVIS... BASTROP... LEE... UVALDE...
MEDINA... BEXAR... COMAL... GUADALUPE... CALDWELL... FAYETTE...
ZAVALA... FRIO... ATASCOSA... WILSON... KARNES... GONZALES... 
DE WITT... LAVACA AND DIMMIT.

$$
000 
WWUS84 KEWX 152017 CCA
RFWEWX

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 PM CST THU NOV 15 2007

...RED FLAG WARNING HAS BEEN CANCELLED...

.WINDS ARE DIMINISHING AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD
ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE 20 FOOT WIND
SPEEDS NO LONGER MEET RED FLAG WARNING CRITERIA.

TXZ171>173-185>194-203>209-218>225-228-152115-
/O.CAN.KEWX.FW.W.0014.000000T0000Z-071116T0100Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
205 PM CST THU NOV 15 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE RED FLAG WARNING. 

THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
LLANO... BURNET... WILLIAMSON... REAL... KERR... BANDERA... GILLESPIE...
KENDALL... BLANCO... HAYS... TRAVIS... BASTROP... LEE... UVALDE...
MEDINA... BEXAR... COMAL... GUADALUPE... CALDWELL... FAYETTE...
ZAVALA... FRIO... ATASCOSA... WILSON... KARNES... GONZALES... 
DE WITT... LAVACA AND DIMMIT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 14, 6:08 PM CST, 3 minutes earlier.

Area forecast discussion, Nov 14, 6:08 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CST WED NOV 14 2007

.AVIATION...
COLD FRONT IS MOVING THROUGH THE ESCARPMENT/I-35 TERMINALS AT
ROUTINE ISSUANCE TIME. COMMON SPEEDS OF 15-20 KTS WITH GUSTS TO 25
KTS WITH THE INITIAL PUSH SHOULD INCREASE SLIGHTLY LATER THIS
EVENING WITH STRONGER WINDS ALOFT STILL MOVING THROUGH NORTH
CENTRAL TEXAS. DECOUPLING MAY BE LIMITED DUE TO THE DELAYED
INCREASE IN OVERNIGHT MIXING. LATE MORNING MIXING SHOULD RESULT IN
ADDITIONAL GUSTS IN THE LATE MORNING AND EARLY AFTERNOON WITH
FEWER GUSTS AND GRADUALLY DECREASING WINDS FOR LATE THURSDAY. VFR
CONDITIONS ARE EXPECTED THROUGH THE PERIOD.

&&

.FIRE WEATHER...
UPON FURTHER COORDINATION WITH TFS FIRE BEHAVIOR EXPERTS, IT HAS
BEEN CLARIFIED THAT FUELS ARE CLOSE ENOUGH TO COLD SEASON CURING
TO THE POINT THAT THE FORECAST GUSTY AND DRY WEATHER WOULD
SUPPORT EXTREME WILDFIRE BEHAVIOR ACROSS ALL OF SOUTH CENTRAL
TEXAS. THIS MEANS THAT FUTURE EVENTS MEETING THE WIND AND RH
CRITERIA FOR THE REST OF THE FALL/WINTER SEASON WILL BE CONSIDERED
RED FLAG WARNING DAYS. AS STRESSED IN THE RFW STATEMENTS, THESE
RFW PRODUCTS DO NOT CORRESPOND TO LOCALLY DEFINED BURN BAN
DECLARATIONS.

&&

.PREV DISCUSSION... /ISSUED 301 PM CST WED NOV 14 2007/

DISCUSSION...
ATTM THE COLD FRONT WAS MOVING INTO LLANO AND BURNET COUNTIES. TEMPS
AT BROWNWOOD FELL 10 DEGREES WITH THE PASSAGE OF THE FRONT. THE
COLD FRONT WILL SWEEP SOUTHWARD ACROSS THE HILL COUNTRY AND EXIT
SOUTH CENTRAL TEXAS THIS EVENING. A NARROW BAND OF CU HAS
DEVELOPED ALONG THE FRONT HOWEVER NO PCPN IS EXPECTED ACROSS OUR
CWFA. THERE WILL BE A PERIOD OF POST-FRONTAL CLOUDINESS AS GULF
MOISTURE GETS UNDERCUT BY THE COLD FRONT. STRONG POST FRONTAL
NORTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED TONIGHT. THURSDAY
WILL BE MOSTLY SUNNY...BREEZY AND COOLER WITH AFTERNOON HIGHS IN
THE UPPER 60S TO LOWER 70S. SFC HIGH PRESSURE WILL BE CENTERED
OVER THE CWFA THURSDAY NIGHT/FRIDAY MORNING. THIS WILL RESULT IN
GOOD RADIATIONAL COOLING AND ONE OF THE COLDEST NIGHTS SO FAR THIS
FALL. PORTIONS OF THE HILL COUNTRY WILL SEE PATCHY FROST.

THE MUCH DISCUSSED CUT-OFF LOW CONTINUES PARKED OFF THE PACIFIC COAST
OF CENTRAL BAJA CALIFORNIA. A STRONG UPPER LEVEL TROF APPROACHING
THE PACIFIC NORTHWEST WILL FINALLY BOOT THE CUT-OFF LOW EASTWARD
ACROSS NORTHERN MEXICO. MODELS ARE NOT IN AGREEMENT WITH THE STRENGTH
OR MOVEMENT OF THIS SYSTEM. THE GFS IS MUCH SLOWER WHILE THE NAM
AND ECMWF ARE MORE PROGRESSIVE. WE PREFER THE PROGRESSIVE SOLUTION
WHICH BRINGS THE OPEN TROF ACROSS TEXAS LATE FRIDAY NIGHT AND
SATURDAY. THIS WILL BE OUR WINDOW OF OPPORTUNITY FOR MEASURABLE PCPN.

THE NEXT FCST CHALLENGE IS THE TIMING OF THE COLD FRONT FOR NEXT
WEEK...IMPACTING THANKSGIVING DAY OUTDOOR ACTIVITIES. THE GFS
BRINGS THE FRONT THROUGH ON WEDNESDAY WHILE THE ECMWF IS SLOWER
WITH THE FROPA FOR SOUTH CENTRAL TEXAS. WILL SIDE WITH THE SLOWER
ECMWF.

FIRE WEATHER...
RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT THURSDAY AFTERNOON
AND THE 20 FT WIND SPEEDS WILL BE AROUND 15 MPH. AREA GRASSES ARE
BEGINNING TO CURE WHICH WILL INCREASE THE RISK OF WILDFIRES ON
THURSDAY. THE LATEST TFS AND WFAS FIRE DANGER MAPS DEPICT OUR CWFA
IN THE MODERATE CATEGORY. THUS A RED FLAG WARNING WILL NOT BE
ISSUED AT THIS TIME.

CLIMATE...
SOUTHWEST WINDS IN ADVANCE OF THE COLD FRONT WILL RESULT IN DOWNSLOPING
FROM THE MEXICAN PLATEAU. RECORD HIGH TEMPERATURES WILL BE POSSIBLE
THIS AFTERNOON.

RECORD HIGH TEMPERATURES FOR NOVEMBER 14:

AUSTIN BERGSTROM......88 IN 1988
AUSTIN CAMP MABRY.....89 IN 1921
SAN ANTONIO INTL......89 IN 1983
DEL RIO INTL..........90 IN 1921

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              51  71  40  74  58 /   0   0   0  -   20
AUSTIN BERGSTROM INTL AIRPORT  48  69  35  73  55 /   0   0   0  -   20
DEL RIO INTL AIRPORT           49  68  43  74  55 /   0   0   0  -   10
SAN ANTONIO INTL AIRPORT       50  71  37  72  57 /   0   0   0  -   20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/18
Hazardous weather outlook, Nov 14, 5:50 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CST WED NOV 14 2007

TXZ171>173-183>194-202>209-217>225-228-151200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
550 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT...
BRINGING BREEZY NORTHERLY WINDS TONIGHT. HAZARDOUS WEATHER IS
NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.